# SDR AALA200803120

- Difficulty date: December 15, 2008
- Submitted: March 18, 2009
- Operation: Air carrier
- Aircraft: N798AN
- Make and model: Boeing 777223
- Aircraft serial: 30797
- Aircraft time: 31,705 hours
- Engine: Rroyce RB211TRENT89
- Engine time: 10,811 hours
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Gearbox
- Condition: Leaking
- Location: Nr 1 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

LHR  INFLIGHT.  NOXIOUS ODOR COMING FROM AIR CONDITIONING PACKS DURING DESCENT AND CLIMB-OUT.  CREW USED OXYGEN MASKS DUE TO EYE IRRITATION.  LANDED LHR WITHOUT INCIDENT.  FOUND EVIDENCE OF OIL LEAK ON NR 1 ENGINE CORE AROUND TRANSFER GEARBOX.  REPLACED NUMBER ONE ENGINE ON 20 DEC AT DFW.  SYSTEM GROUND CHECKED NORMAL OPERATION.
